Depression medication weight loss side effects

Common Questions and Answers about Depression medication weight loss side effects

depression

Avatar n tn I HAD MEMOREY LOSS AND SEVERE WEIGHT GAIN. I did not get my memory back that was loss but as soon as i stopped taking it i had no memory loss and loss all the weight i had gained by taking Seruquel and then some. I advise anyone do not take this medication it is really bad for you.I am not a doctor it is my personal oppion. I know because i know what it took from my life alot and i cannot get that back.
Avatar f tn I have back problems and the extra weight was brutal. Soon as as switched to Topamax (which has weight loss side effects) I lost the extra weight plus. Seizure meds are tough. They all have very extreme side effects. I've been on 4 different ones and I found that over time my body would get used of the side effects. Depakote was definately one of the better ones for me. Best of luck to you and your son.
Avatar f tn I remember being a puffy mute on lexapro and zyprexa. Not only was my usual 130 pound jewish frame elevated to 170 within months I felt suicidal for the first time in my life. I found a combo of wellbutrin/zoloft that seems to serve me well. After hearing my complaints of fatigue he added adderall. It does help but it's but you can develop tolerance fairly quickly and it's drawing on your body's essential vitality (chi) to do this.
1359882 tn?1277497464 what are some paxil side effects. because lately i have been having crazy dreams and kidney problems. can some one help me please?
Avatar n tn once the medication is our of your system the side effects will have gone away, what you are experiencing is most likely due to another medical condition or a symptom of depression/anxiety/etc whatever the reason you were taking the lexapro for, if it was for depression, a common symptom of depression is weight gain/weight loss. i was on zoloft for a bit and ballooned from 140 to 160 in about 2 months, i came off it eventually and lost the weight, but i also wasnt 'depressed'.
415867 tn?1323365503 I always weight the side effects vs. the rewards of any medication I put into my body. For me, the advantages of SSRIs like Zoloft, Lexapro, etc., outweigh the negatives. Keep working at it and definitley keep an open line of communication with your doctor about it. Keep us posted!
Avatar f tn Anyone else weight loss and hair loss getting out of control with depression anyone any advice thanx in advance
Avatar n tn Less common side effects include cardiac arrhythmias, blurry or double vision and/or the temporary loss of blood cells or platelets and in rare cases can cause aplastic anemia. The symptoms you are experiencing may be due to the effects of your medication. However, before starting or shifting to new medication, I suggest that you discuss this with your doctor first to avoid any adverse effects or seizure brought about by changes in medication. Take care and regards.
20632981 tn?1503687567 It all depends on the person, unfortunately. My experience won't be yours. Yours won't be mine. There are some generalizations that mean most people, but remember, you're not most people, only you. Prozac is a good one to try because it's one of the easiest to stop taking. No way to say, though, if it will work or not. Side effects differ greatly among different people.
410475 tn?1262942367 m certainly not minimizing the negative side effects - like weight gain, loss of sex drive - I just want to be sure that you are able to find the right medication to help you feel like you old self again. I haven't heard that Prozac has weight gain association with it, but it is quite stimulating so if you have a strong anxiety component to your depression, it probably would not be a good pick. Good luck in finding the right med., and more importantly, I hope you feel better soon.
Avatar f tn There have been different side effects for different mood stabilizers. Some antidepressants cause weight gain while others cause weight loss, some cause hair loss, some cause even more elevated mood. Definitely ask your doctor though if you are concerned about it so you might be able to get on a different kind.
Avatar f tn ) If you experience any weight-related side-effects, it will be weight-loss, not weight-gain!
Avatar n tn I have yet to read anything positive it sounds horrible. Weight gain, hot flashes, hair loss, etc. Is this what I have to look forward to or does this drug actually work in a positive manner on some people?
Avatar n tn My husband das been diagnosed with depression and anxiety had been taking Effexor XR 75mgs or about 1 year however the side effects ie weight gain tiredness and loss of libido was troubling him. The switched to cymbaltor, due to high costs (even with insurance) of this medication is wanting to switch to somethig that is less expensive and that has a generic available. What about Wellbutrin or do you have any other suggeations?
Avatar f tn I have tried many antidepression medication with severe side effects; gastritis and weight gain. I am presently on 20mg Prozac which is ok on my stomach but is ineffective with the depression and of course weight gain. I'm thinking of trying Zoloft. Does it bother your stomach. I've pretty much accepted the weight gain, but can't handle the stomach pain & depression. Ialso take 0.5mgof Ativan daily. Any advise?
Avatar f tn Few women may also have weight gain as one of its side effects. Few women may also develop ovarian cysts while on nexplanon. It is best to discuss the risks and benefits of any birth control method before starting to use it. It is best to have a frank discussion with your gynecologist about these side effects. He/she may suggest an alternative birth control method which may be most suitable for you.
Avatar n tn If you are happy about the weight loss and find it beneficial to your health, consider that a very nice side effect. Some ADs DO affect our weight, but usually not to extremes. You are not losing weight at a dangerous rate. 4.5lbs a month is a safe and healthy rate. My concern would be that you only weighed 105lbs before the weight loss. I think I would still let my doctor know if you were not intentionally trying to lose weight.
Avatar m tn Hello, I am on Effexor 150mg daily. I have put on lots of weight - but that is because it makes me feel hungry for carbohydrates. If you control your diet you should be OK. Some people lose weight on anti-depressants, and some people gain. There is a lot of information about Effexor on this site. Don't let the posts about withdrawal put you off. I hope it works for you, and your depression soon goes. I find Effexor has stopped all my depression and anxiety with no side effects.
Avatar n tn As with all medications, you may experience side effects when you take WELLBUTRIN XL. Side effects may be more common shortly after you start treatment. The most common side effects with WELLBUTRIN XL are weight loss, loss of appetite, dry mouth, skin rash, sweating, ringing in the ears, shakiness, stomach pain, agitation, anxiety, dizziness, trouble sleeping, muscle pain, nausea, fast heartbeat, sore throat, and urinating more often.
Avatar m tn The thing I think you need to ask yourseff is what is more important, your weight or being anxious? Anti-depressants are quite effective for anxiety, since anxiety is common in depression. Most antidepressants have weight gain as a 'side effect'. A lot of it I think is because when you are anxious and depressed you can lose weight or have poor appetite. I know that I never knew how well food could taste until I started on antidepressants many years ago. And YES I gained weight!
Avatar m tn Not a doc, but the combo of Lexapro and Effexor is pretty odd to me. They both affect serotonin, but Effexor also affects norepinephrine. I can switching from one to the other, but don't understand taking both. You do need to discuss this thoroughly with a psychiatrist, but I'd personally get another opinion if you can for these reasons: This one is just adding meds to meds that don't work. That isn't how augmentation is usually done.
337492 tn?1212458836 Thanks guys, Stella that is odd, I never have had that problem on Wellbutrin. I just hope these side effects will subside, I love the weight loss benefit I get and the way it makes me feel. I already feel a little better. Well, I guess I will ask my doctor. Thanks!